Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Terminating balanced $ _4\phi_3$-series with two integer parameters

Authors: Nadia N. Li and Wenchang Chu
Journal: Proc. Amer. Math. Soc. 145 (2017), 4371-4383
MSC (2010): Primary 33D15; Secondary 05A30
Published electronically: May 24, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The linearization method is employed to investigate a class of terminating almost-balanced $ _4\phi _3$-series perturbed by two extra integer parameters. Three analytical expressions are established that contain several closed formulae as special cases. By means of a combination with Watson's transformation, these formulae are utilized, in turn, to evaluate a class of terminating well-poised $ _8\phi _7$-series.

References [Enhancements On Off] (What's this?)

  • [1] George E. Andrews, Pfaff's method. II. Diverse applications, J. Comput. Appl. Math. 68 (1996), no. 1-2, 15-23. MR 1418748,
  • [2] W. N. Bailey, Generalized Hypergeometric Series, Cambridge University Press, Cambridge, 1935.
  • [3] Wenchang Chu, Elementary proofs for convolution identities of Abel and Hagen-Rothe, Electron. J. Combin. 17 (2010), no. 1, Note 24, 5. MR 2644861
  • [4] Wenchang Chu, Analytical formulae for extended $ _{3}F_{2}$-series of Watson-Whipple-Dixon with two extra integer parameters, Math. Comp. 81 (2012), no. 277, 467-479. MR 2833504,
  • [5] Wenchang Chu, Terminating $ _4F_3$-series extended with two integer parameters, Integral Transforms Spec. Funct. 27 (2016), no. 10, 794-805. MR 3544403,
  • [6] Wenchang Chu and Cangzhi Jia, Transformation and reduction formulae for double $ q$-Clausen hypergeometric series, Math. Methods Appl. Sci. 31 (2008), no. 1, 1-17. MR 2373919,
  • [7] George Gasper and Mizan Rahman, Basic hypergeometric series, 2nd ed., Encyclopedia of Mathematics and its Applications, vol. 96, Cambridge University Press, Cambridge, 2004. With a foreword by Richard Askey. MR 2128719
  • [8] H. W. Gould, Some generalizations of Vandermonde's convolution, Amer. Math. Monthly 63 (1956), 84-91. MR 0075170,
  • [9] G. N. Watson, A New Proof of the Rogers-Ramanujan Identities, J. London Math. Soc. S1-4, no. 1, 4. MR 1574904,

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 33D15, 05A30

Retrieve articles in all journals with MSC (2010): 33D15, 05A30

Additional Information

Nadia N. Li
Affiliation: Department of Mathematics, Zhoukou Normal University, Zhoukou 466000, People’s Republic of China

Wenchang Chu
Affiliation: Dipartimento di Matematica e Fisica “Ennio De Giorgi”, Università del Salento, Lecce–Arnesano P. O. Box 193, 73100 Lecce, Italy

Keywords: Basic hypergeometric series, linearization method, well--poised series, balanced series, the $q$-Pfaff--Saalsch\"utz theorem, Watson's transformation
Received by editor(s): October 31, 2016
Published electronically: May 24, 2017
Communicated by: Kathrin Bringmann
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society